CHESTERFIELD COUNTY, Va. -- Authorities in Chesterfield County issued a warning Saturday evening after officers were called to multiple suspected overdose deaths in the last 72 hours.
"At this point, police are aware of six suspected overdose deaths," Lt. Tim Kehoe with Chesterfield Police Special Investigations Division said.
Kehoe said the high number of overdoses in a short period of time likely means "illegal or prescription drugs being sold or used are extremely potent and likely to cause an overdose."
As a result, officials urged anyone who is with a person who overdoses to call 911 immediately.
"Administer Narcan/Naloxone if you have access to it," Kehoe advised. "If you or someone you know needs Narcan, call 804-717-6169. The Chesterfield County Opioid Outreach Coordinator can provide it free of charge."
SHARE to SPREAD the WORD!
Police released the following information about possible overdoses.
- Person is not responsive
- Fingertips or lips turn blue or grey
- Breathing is slow, shallow or has stopped
- Person is gurgling or making snoring noises
What to do if you see a suspected overdose:
- Call 911
- If you have Narcan/Naloxone, administer it and perform rescue breathing
- If the victim does not respond after 2-3 minutes, give a second dose of Narcan/Naloxone
- Do not leave the person alone; help will arrive
- If the person starts to breathe or becomes more alert, lay them in the recovery position: put the person slightly on their left side so their body is supported by the left knee with their face turned to the side and their bottom arm reaching out to stabilize their position
Police said the website opioidsolutionsrva.com has info on treatment and resources for people who are struggling with addiction and their loved ones.
This is a developing story, so anyone with more information can email firstname.lastname@example.org to send a tip.